Alert archive / Idaho / Special Weather Statements in 2016
Special Weather Statement, NWS Pocatello, ID
NWS Pocatello, ID issued this special weather statement at May 19, 2016, 2:00 PM MDT for Bannock County, Idaho. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 19, 2016, 2:00 PM MDT (20:00 UTC)
- Expired
- May 19, 2016, 2:45 PM MDT
- In force
- 45 min
- Issued by
- NWS Pocatello, ID
County Bannock County, ID
The radar
The Pocatello radar (KSFX), 53 km from the middle of the area, began a volume at 20:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 12:00Z, 8.0 hours before the alert went out and 237 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- -256 J/kg
- Mixed-layer LCL
- 2187 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 78 m²/s²
- 0-3 km storm-relative helicity
- 108 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
834 WWUS85 KPIH 192000 SPSPIH SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE POCATELLO ID 200 PM MDT THU MAY 19 2016 IDZ021-023-192045- CARIBOU HIGHLANDS ID-LOWER SNAKE RIVER PLAIN ID- 200 PM MDT THU MAY 19 2016 ...HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH AFFECTING NORTHWESTERN CARIBOU...SOUTHEASTERN BINGHAM AND NORTH CENTRAL BANNOCK COUNTIES UNTIL 245 PM MDT... AT 200 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR INKOM...MOVING NORTHEAST AT 35 MPH. HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... CHESTERFIELD RESERVOIR...INKOM...FORT HALL MOUNT PUTNAM...CUTTHROAT TROUT CAMPGROUND AND TRAIL CREEK CAMPGROUND. LAT...LON 4272 11214 4282 11235 4324 11212 4305 11168 TIME...MOT...LOC 2000Z 212DEG 29KT 4284 11219 $$ DMH
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this special weather statement went out at May 19, 1:21 PM MDT, 39 minutes earlier.
Area forecast discussion, May 19, 1:21 PM MDT, 39 minutes before
Area Forecast Discussion National Weather Service Pocatello ID 121 PM MDT THU MAY 19 2016 .SHORT TERM...Today through Sunday. An upper level low is currently centered over Washington state. This low will bring unsettled weather across the area through the period. A cold front associated with this low has just started to cross our western border. Scattered showers and isolated thunderstorms are out ahead of this front. As this front moves through look for widespread showers and scattered thunderstorms. Expect .2 to .5 inch of rain today with locally higher amounts particularly across higher elevation for the Southeast highlands. Look for breezy to moderate winds of gust near 25 to 35 mph ahead of the front as well as behind the front. Storm outflows along the frontal boundary could reach 40 to 50 mph. Also look for small to moderate hail with these thunderstorms. Friday models are showing good precipitation chances with another .2 to .5 inch of rain across much of our Eastern and Southern areas. This rain spreads North and Westward across our area as a strong jet core moves over our Southeast areas. A wind advisory may be needed Friday afternoon into Friday evening for our Southern and Eastern highlands with wind gusts approaching 35 to 40 mph. The upper level low will move over Northern Idaho Saturday in Sunday. Expect Scattered to Numerous Showers and Isolated afternoon thunderstorms Saturday and Sunday. Daytime temperatures will run 5 to 10 degrees below normal through the period. TW && .LONG TERM...Monday through Thursday. Disturbed weather pattern will bring a chance for showers across our area each afternoon next week. European forecast model takes the trough responsible for this activity east of our area by Thursday and builds high pressure in thereafter. Various other weather solutions are noted by GFS and CNC which involve the progression of a new upper low from the northwest. Temperatures will not vary much during this period with mid 60s for highs throughout the Snake River Plain and 50s in the mountains. NP/TW && .AVIATION...Approaching frontal boundary to bring showers and thunderstorms to all Taf sites this afternoon and into early evening. Ahead of this front, increased southwesterly winds are noted at PIH and IDA which will decrease gradually as the front nears. Expect overcast skies at 3500 to 5000 feet becoming broken overnight. MVFR cigs are possible during heavier showers on station. Then before daybreak and into the early morning expect more isolated to scattered rain showers to reappear from the south and continue through the day. Ceilings could potentially reduce to MVFR status early tomorrow morning for all TAF sites. NP/TW && .PIH Watches/Warnings/Advisories... Lake Wind Advisory until 7 PM MDT this evening for IDZ021. &&
In the hours before
Special weather statement, May 19, 9:59 AM MDT, 4 hours 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO ID
959 AM MDT THU MAY 19 2016
IDZ017-018-031-032-191645-
SAWTOOTH MOUNTAINS ID-BIG AND LITTLE WOOD RIVER REGION ID-
LOST RIVER/PASHIMEROI ID-EASTERN MAGIC VALLEY ID-
959 AM MDT THU MAY 19 2016
...MODERATE LINE OF THUNDERSTORMS PRODUCING WINDS IN EXCESS OF 40
MPH FOR NORTHERN LINCOLN...SOUTHEASTERN CUSTER...CENTRAL BLAINE AND
WEST CENTRAL BUTTE COUNTIES UNTIL 1045 AM MDT...
AT 955 AM MDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR HAILEY TO 6 MILES
NORTHWEST OF SHOSHONE...AND MOVING NORTHEAST AT 40 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
HAILEY...CAREY...MACKAY...PICABO...LITTLE WOOD RESERVOIR...
BELLEVUE...RICHFIELD...GANNETT...SHOSHONE ICE CAVES...
COPPER BASIN AIRPORT AND GARFIELD RANGER STATION.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 4320 11453 4320 11438 4333 11440 4333 11450
4360 11443 4395 11357 4305 11383 4296 11459
TIME...MOT...LOC 1555Z 241DEG 38KT 4358 11435 4300 11451
NP/TWSpecial weather statement, May 19, 1:18 PM MDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO ID
118 PM MDT THU MAY 19 2016
IDZ020-021-023-192000-
CARIBOU HIGHLANDS ID-LOWER SNAKE RIVER PLAIN ID-
UPPER SNAKE RIVER PLAIN ID-
118 PM MDT THU MAY 19 2016
...STRONG THUNDERSTORM TO PRODUCE WINDS IN EXCESS OF 40 MPH AND
SMALL HAIL FOR NORTHWESTERN CARIBOU...SOUTHEASTERN BINGHAM...NORTH
CENTRAL BANNOCK AND CENTRAL BONNEVILLE COUNTIES UNTIL 200 PM MDT...
AT 114 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7
MILES SOUTHEAST OF FORT HALL LINCOLN CREEK LODGE...MOVING NORTHEAST
AT 35 MPH.
SMALL HAIL...HEAVY RAINFALL...AND WINDS IN EXCESS OF 40 MPH WILL BE
POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
RIRIE RESERVOIR...BONE AND TRAIL CREEK CAMPGROUND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 4298 11212 4303 11223 4312 11228 4354 11181
4325 11140
TIME...MOT...LOC 1914Z 228DEG 31KT 4313 11209
NP/TWSpecial weather statement, May 19, 1:58 PM MDT, 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE POCATELLO ID 158 PM MDT THU MAY 19 2016 IDZ020-021-023-192045- CARIBOU HIGHLANDS ID-LOWER SNAKE RIVER PLAIN ID- UPPER SNAKE RIVER PLAIN ID- 158 PM MDT THU MAY 19 2016 ...WINDS IN EXCESS OF 40 MPH...SMALL HAIL AND HEAVY RAIN FOR EAST CENTRAL BINGHAM AND NORTHEASTERN BONNEVILLE COUNTIES UNTIL 245 PM MDT... AT 154 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER BONE...MOVING NORTHEAST AT 30 MPH. WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... SWAN VALLEY...IRWIN AND BONE. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 4318 11184 4332 11197 4362 11154 4338 11124 TIME...MOT...LOC 1954Z 234DEG 25KT 4330 11181 NP/TW
Special weather statement, May 19, 2:00 PM MDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE POCATELLO ID 200 PM MDT THU MAY 19 2016 IDZ021-023-192045- CARIBOU HIGHLANDS ID-LOWER SNAKE RIVER PLAIN ID- 200 PM MDT THU MAY 19 2016 ...HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH AFFECTING NORTHWESTERN CARIBOU...SOUTHEASTERN BINGHAM AND NORTH CENTRAL BANNOCK COUNTIES UNTIL 245 PM MDT... AT 200 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR INKOM...MOVING NORTHEAST AT 35 MPH. HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... CHESTERFIELD RESERVOIR...INKOM...FORT HALL MOUNT PUTNAM...CUTTHROAT TROUT CAMPGROUND AND TRAIL CREEK CAMPGROUND. LAT...LON 4272 11214 4282 11235 4324 11212 4305 11168 TIME...MOT...LOC 2000Z 212DEG 29KT 4284 11219 DMH
The office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 19, 9:59 AM MDT | Special Weather Statement | PIH | Blaine | 46 min |
| May 19, 1:18 PM MDT | Special Weather Statement | PIH | Bonneville | 42 min |
| May 19, 1:58 PM MDT | Special Weather Statement | PIH | Bonneville | 47 min |
Nearby
Special Weather Statements in Idaho, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.